New Jersey, 2017

Damaging Wind in New Jersey, July 11, 2017

July 11, 2017 · NWS PHI · 1 event in 1 county or zone

A couple of thunderstorms in eastern New Jersey became strong to severe causing a tree to fall onto a house in ocean county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A couple of thunderstorms in eastern New Jersey became strong to severe causing a tree to fall onto a house in ocean county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 11, 1:55 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 11, 1:55 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
255 PM EDT Tue Jul 11 2017

.SYNOPSIS...
High pressure located over the North Atlantic will continue to
influence our weather through Thursday. A cold front approaching
from the north is forecast to drop into our region on Thursday
night. It is expected to stall across central Virginia, southern
Maryland and southern Delaware on Friday as weak low pressure rides
along the boundary. The low moves out to sea on Saturday and it will
likely pull the front farther to the south. Another cold front from
the northwest may arrive Sunday night or Monday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Warm/hot and humid conditions this afternoon, with the humidity
remaining tonight as a southwesterly flow continues. The highest
heat indices this afternoon of around 100 degrees are across
Delmarva into far southern New Jersey due to higher temperatures and
dew points.

An upper-level trough will continue to influence our weather to some
extent as our region remains on the southern edge of the stronger
mid level flow. A weak cold front is forecast to remain to our
northwest through tonight, however a weak surface trough is in place
this afternoon and evening. The model guidance as well as satellite
and water vapor imagery shows a short wave sliding across the area
this afternoon. This looks to clear the coast prior to 00z. This
feature appears to be the remnants of convection yesterday well to
our west, and some showers and a thunderstorm have developed with
it. The airmass is unstable especially for the southern areas where
more sunshine has occurred, however large scale forcing is on the
weak side. Another short wave is forecast to arrive overnight,
however it is uncertain how much forcing will accompany it. This is
probably tied to the ongoing convection in the Upper Ohio Valley.
Since convection has been slow to develop, adjusted the PoPs once
again to account for radar trends. This resulted in a lowering of
the PoPs, however isolated to scattered convection still expected.
Given no organized large scale ascent/forcing, the guidance tends to
have difficulty pinpointing where and when convection will occur.

There remains a band of cloudiness across the northern areas which
is slowing the warming this afternoon and this is affecting the
instability. Removed thunder up north for awhile, and for all areas
into this evening kept PoPs no higher than chance (scattered). Some
cloudiness should be around through the night especially the
northern half of the area given the more westerly flow aloft and
upstream clouds/convection. Low temperatures are mainly an even
blend of MOS and continuity.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A warm/hot and humid day is once again expected across the area
Wednesday as the overall pattern is unchanged. As our region mostly
remains on the southern edge of the stronger mid level flow, some
embedded short waves (some convectively induced) will slide
eastward. The timing and therefore the convective development is
less certain, as the overall forcing for ascent looks to remain on
the weak side. At the surface, a weak cold front looks to lurk to or
northwest, although it may approach our far northern zones later in
the day.

As a result, the subtle forcing for potential convective development
looks to be any embedded short waves and a surface trough. We will
probably have to wait for upstream convection to develop in the
vicinity of the eastern Great Lakes, then this spreads/develops
eastward. It is possible that an upstream MCS evolves, however that
should generally weaken by the time any of it reaches our region
later in the afternoon. Otherwise, at least some scattered
convection is anticipated from northwest to southeast through the
day. The northern half of the region has the potential to see a few
strong storms with gusty winds the main threat. The flow is forecast
to turn more west or even west-northwest and this may result in
slight cooling and/or drying to work into at least parts of the
area. While afternoon heat indices are forecast to peak into the mid
to upper 90s mainly for the I-95 corridor on south and east (around
100 degrees for parts of Delmarva), this is below advisory criteria
once again.

High temperatures are a blend of MOS and continuity, and the hourly
temperatures are a blend of continuity, NAM, GFS with some hi-res
guidance included.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 250 PM, An Excessive Heat Watch has been issued for Thursday
for the urban corridor from Wilmington, Philadelphia/Camden to
Trenton.

The pattern is expected to amplify with a ridge developing over
the western states for the weekend and a trough settling over
the east. The mid level pattern may begin to flatten again early
next week.

We are expecting hot humid conditions for Thursday. However, we
may need an advisory on Thursday for for northeastern Maryland
and central and southern Delaware based on our latest projections.
There remains a chance that the urban corridor may actually
need a warning.

It appears as though there will be a better chance of thunderstorms
on Thursday afternoon and Thursday night as a cold front
approaches from the north. Precipitable water values are
forecast to rise into the 2.0 to 2.2 inch range ahead of the
cold front. As a result, there will be the potential for heavy
rainfall along with the threat of severe weather.

The frontal boundary is expected to stall across the southern
part of our forecast area on Friday. We will keep the mention of
a chance of showers and thunderstorms at that time. Maximum
temperatures on Friday should favor the 80s at most locations
and they may not get above the 70s in the Poconos and far
northern New Jersey.

Weak low pressure riding along the front is anticipated to pass
off the coast on Friday night. It should pull the boundary
farther to our south on Saturday allowing some drying to build
down from the northwest and north for much of the weekend.

Another cold front is expected to arrive on Sunday night or
Monday and it may bring another chance of showers and
thunderstorms. High temperatures over the weekend and on Monday
should be mainly in the 80s.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of this afternoon...VFR with periods of a ceiling mostly at or
above 4000 feet. A few some showers and thunderstorms will be
around, however coverage should be isolated to scattered. Included a
VCTS at most terminals as timing is uncertain. Local but brief
significant restrictions, especially visibility, can occur with any
heavy shower or thunderstorm. South to southwest winds to 10-15
knots with some local gusts to 20 knots at times.

Tonight...Mainly VFR. A few showers and thunderstorms around mainly
this evening. Local MVFR fog may develop late this evening and
overnight, especially where any heavy rain occurred and clouds thin
out. South to southwest winds around 10 knots, diminishing to 5
knots or less.

Wednesday...Local early morning visibility restrictions possible due
to fog, otherwise mainly VFR. A few showers and thunderstorms are
expected to be around from west to east, especially in the
afternoon. West-southwest winds increasing to around 10 knots.

OUTLOOK...
Wednesday night through Thursday...Mainly VFR. Late night and
early morning visibility restrictions are possible. There is a
chance of afternoon and evening showers and thunderstorms,
mainly in areas to the north of KPHL.

Thursday night through Friday night...A chance of showers and
thunderstorms. Conditions should favor VFR but they may drop to
MVFR or IFR at times.

Saturday...Mainly VFR.

&&

.MARINE...
The conditions are anticipated to be below Small Craft Advisory
criteria through Wednesday. However, the south to southwest flow is
forecast to increase some more later this afternoon and this evening
and therefore gusts at times may be close to 25 knots. This will
build the seas although they should be mostly below 5 feet on the
ocean. Therefore, held off on issuing an advisory. Some showers and
thunderstorms around through this evening and then again mostly
Wednesday afternoon, with a few storms capable of producing locally
gusty winds.

OUTLOOK...
Wednesday through Saturday...No marine headlines are anticipated.

RIP CURRENTS...
The risk for the formation of dangerous rip currents remains low
into this evening, despite a gusty south-southwest wind.

The outlook for Wednesday is for a low risk for the development of
dangerous rip currents.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Watch from Thursday morning through Thursday
     evening for PAZ070-071-102-104-106.
NJ...Excessive Heat Watch from Thursday morning through Thursday
     evening for NJZ015-017>019.
DE...Excessive Heat Watch from Thursday morning through Thursday
     evening for DEZ001.
MD...None.
MARINE...None.

&&

Synopsis...Iovino
Near Term...Gorse
Short Term...Gorse
Long Term...Iovino
Aviation...Gorse/Iovino
Marine...Gorse/Iovino
Hazardous weather outlook, Jul 11, 3:00 AM EST, 12 hours before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
400 AM EDT Tue Jul 11 2017

NJZ001-007-008-PAZ054-055-120800-
Sussex-Warren-Morris-Carbon-Monroe-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ009-010-012-013-020-PAZ060>062-101-103-105-120800-
Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-Berks-Lehigh-
Northampton-Western Chester-Western Montgomery-Upper Bucks-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the middle 90s this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the middle 90s on
Wednesday afternoon and into the upper 90s on Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-120800-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the upper 90s this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the upper 90s on
Wednesday afternoon and into the 99 to 104 degree range on Thursday
afternoon. A Heat Advisory or Excessive Heat Warning may be needed
for Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ016-021>023-027-120800-
Salem-Cumberland-Atlantic-Cape May-Southeastern Burlington-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the upper 90s this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the upper 90s on
Wednesday afternoon and into the 99 to 104 degree range on Thursday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002-003-MDZ008-012-015-019-020-120800-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the 99 to 104 degree
range this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the 99 to 104 degree
range on Wednesday afternoon and into the 102 to 107 degree range on
Thursday afternoon. A Heat Advisory may be needed for Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-120800-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-120800-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to surface lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to surface lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 11, 1:53 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
253 PM EDT TUE JUL 11 2017

NJZ016-017-021-022-111930-
Salem-Cumberland-Atlantic-Gloucester-
253 PM EDT TUE JUL 11 2017

...A SHOWER WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT WESTERN
ATLANTIC...CENTRAL CUMBERLAND... SOUTHEASTERN SALEM AND SOUTHERN
GLOUCESTER COUNTIES...

At 252 PM EDT, a shower was located near Bridgeton, moving east at 20
mph.

Winds up to 40 mph are possible with this shower.

Locations impacted include...
Vineland, Millville, Bridgeton, Cumberland, Buena, Fairton, South
Vineland, Rosenhayn and Cedarville.

Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3936 7486 3935 7503 3935 7522 3938 7524
      3939 7523 3939 7524 3940 7525 3946 7526
      3955 7504 3952 7498 3942 7485
TIME...MOT...LOC 1852Z 255DEG 19KT 3943 7516

MPS
Special weather statement, Jul 11, 2:21 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
321 PM EDT TUE JUL 11 2017

NJZ019-020-026-027-112000-
Northwestern Burlington-Coastal Ocean-Ocean-Southeastern Burlington-
321 PM EDT TUE JUL 11 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN AND EAST CENTRAL
BURLINGTON COUNTIES...

At 321 PM EDT, a strong thunderstorm was located over Chatsworth, or
19 miles southwest of Toms River, moving east at 35 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Toms River, Barnegat, Beachwood, Leisure Village, Holiday City South,
Pleasant Plains, Warren Grove, Chatsworth, Holiday City-Berkeley,
Bamber Lake, Cedar Glen Lakes, Whiting, Brookville, Pine Ridge At
Crestwood, Old Halfway, Penn State Forest, Leisure Village West-Pine
Lake Park, Leisure Village East, South Toms River and Island Heights.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3979 7410 3981 7413 3978 7412 3982 7416
      3977 7419 3972 7455 3987 7461 4005 7418
      3990 7412 3990 7414 3986 7413 3983 7416
      3981 7410 3982 7409
TIME...MOT...LOC 1921Z 250DEG 29KT 3982 7451

MPS
Special weather statement, Jul 11, 2:29 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
329 PM EDT TUE JUL 11 2017

NJZ020-022-026-027-112015-
Coastal Ocean-Ocean-Atlantic-Southeastern Burlington-
329 PM EDT TUE JUL 11 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ATLANTIC...SOUTH
CENTRAL OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES...

At 329 PM EDT, a strong thunderstorm was located over Batsto, or 21
miles northwest of Atlantic City, moving east at 20 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Egg Harbor City, Tuckerton, Brookville, Warren Grove, Bass River
State Forest, Batsto, New Gretna, Penn State Forest, Wading River,
Mystic Island and Ocean Acres.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3960 7427 3961 7428 3959 7432 3959 7464
      3968 7468 3985 7433 3963 7425
TIME...MOT...LOC 1929Z 253DEG 18KT 3965 7460

MPS
Special weather statement, Jul 11, 2:31 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
331 PM EDT TUE JUL 11 2017

NJZ022-027-112015-
Atlantic-Southeastern Burlington-
331 PM EDT TUE JUL 11 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATLANTIC AND
SOUTHEASTERN BURLINGTON COUNTIES...

At 331 PM EDT, a strong thunderstorm was located over Weymouth, or 14
miles east of Vineland, moving east at 20 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Hammonton, Egg Harbor City, Weymouth, Estell Manor, Port Republic,
Batsto, Pomona, Mays Landing, Elwood-Magnolia and Folsom.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3942 7479 3959 7484 3970 7454 3946 7446
TIME...MOT...LOC 1931Z 254DEG 16KT 3953 7474

MPS
Special weather statement, Jul 11, 2:37 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
337 PM EDT TUE JUL 11 2017

NJZ020-026-112000-
Coastal Ocean-Ocean-
337 PM EDT TUE JUL 11 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OCEAN COUNTY...

At 337 PM EDT, a strong thunderstorm was located over Barnegat, or 15
miles south of Toms River, moving east at 25 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Barnegat, Brookville, Beach Haven West, Manahawkin, Ocean Acres and
Waretown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3979 7410 3984 7410 3981 7417 3977 7410
      3978 7412 3979 7418 3974 7420 3976 7410
      3975 7410 3969 7419 3964 7418 3966 7419
      3965 7420 3966 7420 3967 7422 3963 7420
      3964 7434 3982 7437 3987 7408
TIME...MOT...LOC 1937Z 265DEG 22KT 3974 7427

MPS

The radar

The Philadelphia radar (KDIX), 27 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ocean

When
July 11, 3:00 PM EST
Where
Ocean County, 1.48 mi NNW of Manahawkin Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.720, -74.290

Thunderstorm winds blew a tree down onto a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2017Every state in 2017This day in weather historyWarnings in New Jersey, July 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 701594.